MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number PLC121000
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Codes Aneurysm (1708); Foreign Body Embolism (4439)
Date of Event 05/11/2023
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2023, the patient underwent endovascular procedure to treat an abdominal aortic aneurysm using gore® excluder® aaa endoprostheses.It was reported that the right internal iliac artery was unintentionally covered.Reportedly, the physician felt that the device was landed safely above the internal iliac artery (iia) ostium.However, the final angiogram determined that the right internal iliac artery was occluded.The physician believes that the cause of the unintentionally coverage of the right internal iliac artery was due to the short common iliac artery, small/stenosed origin of the internal iliac artery higher than viewed on intraoperative image.The physician felt they marked the rt iia ostium accurately and landed conservatively.They only found the rtiia occluded on final angiogram.At the time of reporting, the patient was doing well.It was reported that the case was occurred without gore fsa support.It was not able to get the information from the physician if the vessel occlusion was solved or is monitoring.No more information is available.
 
Additional Manufacturer Narrative
H6: code c19: a review of the manufacturing records for the devices verified that the lots met all pre-release specifications.The device remains implanted and is not available for analysis.The physician believes that the cause of the unintentionally coverage of the right internal iliac artery was due to the short common iliac artery, small/stenosed origin of the internal iliac artery.It was not able to get the information from the physician if the vessel occlusion was solved or is monitoring.Additional information was requested but was not available.The gore® excluder® aaa endoprosthesis is intended to exclude the aneurysm from the blood circulation in patients diagnosed with infrarenal abdominal aortic aneurysm (aaa) disease and who have appropriate anatomy: iliac artery treatment diameter range of 8-25 mm and iliac distal vessel seal zone length of at least 10 mm.Key anatomic elements that may affect successful exclusion of the aneurysm include distal iliac artery interface.Additional considerations for patient selection include but are not limited to: patient¿s anatomical suitability for endovascular repair.Do not cover significant arteries with the endoprosthesis.Vessel occlusion may occur.According to the gore® excluder® aaa endoprosthesis instructions for use (ifu), adverse events that may occur and / or require intervention or additional intraoperative procedure time include but are not limited to occlusion of device or native vessel.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL SILICON VALLEY B/P
2890 de la cruz blvd.
santa clara CA 95050
Manufacturer Contact
nataliya baramzina
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key16957452
Report Number3013164176-2023-01695
Device Sequence Number3466269
Product Code MIH
UDI-Device Identifier00733132618613
UDI-Public00733132618613
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/23/2026
Device Model NumberPLC121000
Device Catalogue NumberPLC121000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2023
Initial Report FDA Received Date05/18/2023
Date Device Manufactured01/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient Age81 YR
Patient SexFemale